MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / MINI STICK MAX; VESSEL DILATOR

ANGIODYNAMICS ANGIODYNAMICS / MINI STICK MAX; VESSEL DILATOR
Catalog Number H965457501
Medical Device Problem Codes Crack (1135); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although no device sample will be returned, it has been indicated that a photograph of the retained portion of the sheath will be forthcoming.The introducer sheath is purchased by (b)(4) from (b)(4).They will be provided with the lot number and details of the event on a supplier corrective action request (scar).Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported on voluntary medwatch form mw5082549, "during a groshong catheter placement a mini stick max/coaxial microintroducer kit was used.A portion of the introducer sheath broke off during withdrawal over the wire.The portion retained was 8.3cm as evidenced by the remaining 1.7cm sheath that was attached to the orange hub.The retained portion was located in the right atrium which was confirmed by cat scan.".
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the mini-stick product family and the failure mode "sheath fractured/migrated." no adverse trend was indicated.The failed device from the reported event is supplied to angiodynamics by medron llc.A supplier corrective action request (scar) was sent to them along with a (blurry) photograph of the device provided by the end user hospital, who was unable to release the sample to angiodynamics.Medron was unable to definitely determine the root cause of the failure, however a previously examined device with a similar appearance was determined to have potentially been nicked by a sharp instrument, such as a scalpel, and then had the tubing pulled to failure during sheath removal / pulling on the hub.Medron's review of their device history records for the sheath show that all parts were manufactured according to specification and passed inspection criteria.(b)(4).

Brand Name
ANGIODYNAMICS / MINI STICK MAX
Common Device Name
VESSEL DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8370756
Report Number1317056-2019-00037
Device Sequence Number1598695
Product Code DRE
UDI-Device IdentifierH965457501
UDI-PublicH965457501
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue NumberH965457501
Device Lot Number5396570
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;